MAUDE Adverse Event Report: INPECO SA FLEXLAB; LABORATORY AUTOMATION SYSTEM

INPECO SA FLEXLAB; LABORATORY AUTOMATION SYSTEM
Model Number FLX
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The modules have been kept monitored and several cases of sample spillage on track profile have been observed.Some of these cases were due to sample tubes filled beyond the maximum allowed filling volume.Moreover, the investigation has highlighted that main lane return gates did not activate in the timeframe foreseen by design.This gate stops the carriers on the main lane to avoid any collision with the carrier coming from the internal u-turn secondary lane.After the gates replacement the cases of spillage decreased.The number of carriers diverted into these internal u-turns is higher than the number declared during the automation system layout definition.The higher number of carriers causes more frequent cases of jam and possible collision.The involved internal u-turns are under investigation by service personnel onsite.
 
Event or Problem Description
Several cases of sample spillage have been reported from the field at the exit of two internal u-turn modules.This module provides a short way for carriers to reach their destination on the automation system by diverting them to a u-shaped lane connecting a portion of track with opposite flow direction.The sample spillage may cause cross contamination if the sample drops fall into another uncapped sample tube present in the area.Sample residues have been found on the track profile, the investigation performed up to now did not provide any evidence of real cross contamination.No discrepant test results potentially caused by sample cross contamination have been identified.
 
Additional Manufacturer Narrative
The initial mdr (3010825766-2021-00002) was submitted on february 26th, 2021.Additional information: the investigation confirmed that the number of carriers diverted into the internal u-turn (iut) is higher than the number declared during the automation system layout definition.The installed iuts were not designed to manage this high workflow.There are 6 iuts where the sample spillage still occurs after the service interventions.These iuts will be replaced with a new version of the module adequate to manage an higher number of diverted carriers.There have been cases of sample spillage from tubes filled more than the maximum filling volume.These occurrences can be attributed to a user error only since the overfilled sample tubes should not be loaded on the automation system.The modules will be kept monitored after the replacement.

Brand Name
FLEXLAB
Common Device Name
LABORATORY AUTOMATION SYSTEM
Manufacturer (Section D)
INPECO SA
via torraccia 26
novazzano, 6883
SZ  6883
MDR Report Key11385950
Report Number3010825766-2021-00002
Device Sequence Number14578570
Product Code CEM
UDI-Device Identifier07640172340004
UDI-Public(01)07640172340004(11)200504
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K121012
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFLX
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/28/2021
Supplement Date Received by Manufacturer06/04/2021
Initial Report FDA Received Date02/26/2021
Supplement Report FDA Received Date07/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1